Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Suffering from productive cough, fever and body pain. Suggest some medicine

User rating for this question
Very Good
Answered by

Pulmonologist
Practicing since : 1979
Answered : 1126 Questions
Question
Hi Doctor,

I am suffering from Productive cough. It's been more than 2 month.
Phlegm color is whitish transparent. There is no reduction of body weight, i am 73 KG & 5ft 11in height. Last night i had fever with little strain in body muscles but i am fine now. Please suggest some medicine to loosen up the phlegm. Request your suggestion to avoid same kind of issue in future.
Posted Tue, 8 Jan 2013 in Lung and Chest disorders
 
 
Answered by Dr. Shashi Dangwal 1 hour later
Hi XXXXXXX

How are you? Thanx for posting your query on XXXXXXX

First and foremost any cough lasting for more than 2 weeks should not be ignored. I would like to know little more about your cough and associated symptoms. Pl answer the following questions:-

1. Do you have any breathlessness or wheezing along with cough?
2. Are you allergic to dust and smoke or anything else?
3. Does it worsen with exercise or on exposure to cold and dry wind?
4. Do you suffer from sinusitis or excess acid secretion?
5. Are you a smoker?
6. Have you experienced similar episode in the past?
7. Do you have any family history of asthma or allergy?
8. Is last night the only time you experienced fever or have you been having low grade fever off and on esp at night?

I`ll be able to suggest further course of action the moment i get answers to the above questions. In the mean while you may take a course of antibiotics like augmentin or azithral for 5 to 7 days to tackle any latent throat or chest infection.

More on hearing from you.
Above answer was peer-reviewed by
 
Follow-up: Suffering from productive cough, fever and body pain. Suggest some medicine 37 hours later
1. Do you have any breathlessness or wheezing along with cough?

Ans - No, initially i used to cough vigorously but now a days its negligible.

2. Are you allergic to dust and smoke or anything else?

Ans - No

3. Does it worsen with exercise or on exposure to cold and dry wind?

Ans - No

4. Do you suffer from sinusitis or excess acid secretion?

Ans - No

5. Are you a smoker?

Ans - No

6. Have you experienced similar episode in the past?

Ans - No, not for this long.

7. Do you have any family history of asthma or allergy?

Ans - No.

8. Is last night the only time you experienced fever or have you been having low grade fever off and on esp at night?

Ans - last night and night after that, now i am suffering from loose motion. i ate spicy chinese day before yesterday.
 
 
Answered by Dr. Shashi Dangwal 7 hours later
Hi XXXXXXX

Thanx for further input.

Going thru your earlier query and the answers you gave to my questions, your cough does`nt seem to be a cause for concern at present. As i said earlier, it may be because of some latent or subclinical infection or some kind of allergy. You may take a course of antibiotics as suggested by me earlier for 5 to 7 days.Take a montair lc at night and a Pan 40 in the mornings for a week or two to tackle any allergy or any reflux of acid if you are having as this can also result in dry, irritating cough. I`m sure the cough will subside in due course of time.

Bye.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor